Mumsnet has not checked the qualifications, experience, or professional qualifications of anyone posting on Mumsnet Talk and cannot be held responsible for any advice given on the site. If you have any serious medical concerns we would urge you to consult your GP.

Lamotragine side effects - I want to stop taking this

(11 Posts)
soverylucky Mon 02-Jun-14 19:12:36

I have been on Lamotragine for my epilepsy for a couple of years now but I am beginning to think more and more that it doesn't suit me. The siezures are completely under control (thank goodness) but I don't feel right. My biggest physical problem is my teeth. I have done some searching on the internet and it does seem like this could be related to my epilepsy drugs. Does anyone have any experience of lamotragine side effects?

Hi, my DD has been taking this drug for a year, after being diagnosed with epilepsy.she doesn't seem to have and side effects, although she says it makes her forgetful--she's always been forgetful--
I know there are different drugs to treat epilepsy, so maybe ask your GP to try a different type? I should think 2 years is long enough for you to know what effects the drug has. The only problem may be what would happen if you changed the drug, eg would your seizures return?

soverylucky Mon 02-Jun-14 19:22:34

That is what is worrying me - I don't want to have to lose my licence again. The thing is if my other problems are caused by lamotragine I don't want them either.

DD, 23 was told that lamotragine is the drug with the least reported side effects, and the safest to take if you are pregnant.
What is the problem with your teeth? If you don't mind me asking

MrsAlexVause Mon 02-Jun-14 19:36:51

I found I couldn't orgasm on Lamotrigine confused. I also lost my appetite. It was awful! I was told Lamotrigine was the drug with the least side-effects. It was probably one of the better ones I had. Maybe speak to your GP? I wasn't on it for epilepsy though, so maybe it's different, being a different illness?

soverylucky Mon 02-Jun-14 20:27:08

They are cracking at an alarming rate having never had any problems before with them. I am not going to have any more children so I don't need to worry about pregnancy. I think I will have to speak to doctor about it - I wonder what the side effects of other drugs would be?

Out of interest, what dose do you take OP?

nobeer Mon 02-Jun-14 21:07:02

I had a horrible allergic reaction to it and shudder when I see the name. I think you're unlikely to have the same reaction as me as I had mine withing 1-2 months of first taking it.

wrt your teeth, you know anti epilepsy drugs prevent the absorbtion of folic acid, so even though you're not planning on getting pregnant, maybe your body still needs some minerals which aren't being absorbed because of the lamotragine. I'd certainly ask the GP for some blood tests.

soverylucky Mon 02-Jun-14 21:25:47

That is interesting nobeer I didn't know that. I am on 200mg a day which I think is quite low.

nobeer Mon 02-Jun-14 21:59:43

sovery I recently read an article on epilepsy somewhere recently (can't remember where, maybe The Guardian) and a man commented that he was taking folic acid, so it's not just women who need it. Definitely tell the GP and insist on some blood tests.

DD takes 200mg too. She was told she would need to take very high dose of folic acid before TTC
I think that makes sense about the mineral deficiency. Worth a blood test I think

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now